Six people have been admitted to a hospital in Adelaide in a string of concerning but apparently unrelated GBH overdoses.
Two of the patients are in a serious condition with the others reported to be stable with toxicology tests confirming the three men and three women all took gamma hydroxybutyrate.
All six presented to the Flinders Medical Centre early on Thursday morning.
"The patients do not appear to be related to one another through any attendance at any event or gathering and it is very unusual for us to see so many isolated cases coming into the emergency department at one time," South Australian Local Health Network Clinical Director Andrew Blyth said.
"We are concerned there may be more of this GHB in the community and urgently warn anyone who has taken any liquid drug to present to their closest emergency department straight away, even if they feel well and have no symptoms."
Dr Blyth said police had also been notified about the overdoses.
GHB is a colourless, odourless liquid of variable concentration, usually sold in small bottles or vials.
It is usually swallowed, with one to two millilitres being a common illicit dose.
Overdose symptoms include unconsciousness that can last for three to four hours, confusion, irritation and agitation, irregular breathing, memory loss and hallucinations.
Dr Blyth said overdoses with GHB could easily occur due to its potency.
"We know an overdose of GHB can result in cardio-respiratory arrest and toxicity depends on dose, the person's weight, tolerance, individual susceptibility, and other substances taken," he said.
"Due to the high level of presentations we have seen today, we urgently warn any person considering taking this drug of the current increased risk within the community."